Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 51, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 22, 2008, 1:48 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 1:48 PM EDT (17:48 UTC)
- Expired
- Jun 22, 2008, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 120 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:58 PM EDT | HAIL 1 | Holyoke, MA | IN THE AREA OF RTE 5 |
| Jun 22, 2:05 PM EDT | TSTM WND DMG | Easthampton, MA | POLE AND WIRES DOWN ON GUNN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 221748 SVRBOX MAC013-015-221830- /O.NEW.KBOX.SV.W.0051.080622T1748Z-080622T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 148 PM EDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF NORTHAMPTON... * UNTIL 230 PM EDT * AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLYOKE...OR NEAR CHICOPEE...AND MOVING NORTHEAST AT 23 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH HADLEY BY 155 PM EDT... NORTHAMPTON BY 200 PM EDT... 8 MILES SOUTHEAST OF WILLIAMSBURG BY 205 PM EDT... HADLEY AND HATFIELD BY 210 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4240 7272 4236 7245 4220 7263 4220 7272 TIME...MOT...LOC 1748Z 209DEG 20KT 4225 7264 $$ EKSTER
1 follow-up statement
000 WWUS51 KBOX 221833 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 233 PM EDT SUN JUN 22 2008 MAC013-015-221843- /O.EXP.KBOX.SV.W.0051.000000T0000Z-080622T1830Z/ HAMPSHIRE MA-HAMPDEN MA- 233 PM EDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HAMPDEN AND CENTRAL HAMPSHIRE COUNTIES HAS EXPIRED... THE STORMS HAVE MOVED OUT OF THE AREA. LAT...LON 4240 7272 4236 7245 4220 7263 4220 7272 TIME...MOT...LOC 1748Z 209DEG 20KT 4225 7264 $$ MLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:35 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 22, 10:35 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1035 AM EDT SUN JUN 22 2008 .SYNOPSIS... A SLOW-MOVING FRONTAL SYSTEM WILL MOVE CLOSER TO OUR REGION TODAY... AND LINGER IN OUR VICINITY THROUGH TUESDAY. HIGH PRESSURE SHOULD BRIEFLY PROVIDE DRIER AND WARMER CONDITIONS WEDNESDAY. ANOTHER SLOW MOVING COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR WEATHER UNSETTLED TOWARD THE END OF THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LINE OF SHOWERS/TSTMS ASSOCD WITH A WEAK SFC TROF MOVING ACROSS EASTERN NYS WHILE A SECOND AREA ASSOCD WITH MODEST LOW LEVEL JET MOVING NORTHWARD OVER THE OCEAN SOUTH OF THE COAST. SFC BOUNDARY IS FCST TO REMAIN WEST OF SNE TODAY AND BASED ON LOW LEVEL THETA-E RIDGE AXIS...MAIN ACTION THIS AFTERNOON SHOULD BE IN THE INTERIOR WEST OF LWM-IJD. HOWEVER...CURRENT MESOANALYSIS SHOWS UP TO 2000 J/KG MLCAPE ALONG THE COAST SO ACTIVITY OVER THE OCEAN SHOULD HOLD TOGETHER AS IT APPROACHES THE COAST. MODIFIED BDL SOUNDING FOR 80/65 YIELDS MLCAPES OF 1500-2000 J/KG. MID LEVEL WIND FIELD IS NOT THAT IMPRESSIVE AND 0-6KM BULK SHEAR IS WEAK AT LESS THAN 30 KTS. SO WE DO NOT EXPECT ORGANIZED SEVERE...BUT WITH DEWPOINTS CLIMBING INTO MID 60S AND DECENT CAPES...A FEW STORMS COULD APPROACH SEVERE THRESHOLDS. LOCALLY HEAVY RAINFALL ALSO A CONCERN. NO CHANGES TO POPS AND WE CONTINUED ENHANCED WORDING IN THE INTERIOR. MAX TEMPS UPPER 70S TO LOWER 80S...COOLER NW HIGHER TERRAIN. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS AREA TONIGHT AHEAD OF AN APPROACHING COLD FRONT. MOST OF THE ACTIVITY SHOULD BE DURING THE EARLY EVENING HOURS DUE TO THE LOSS OF DAYTIME HEATING. PATCHY FOG WILL REDEVELOP ACROSS MUCH OF THE REGION AND IT WILL BE HUMID. MONDAY...THE COLD FRONT WILL CONTINUE TO ADVANCE EAST FROM NEW YORK STATE. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON MAINLY DUE TO DAYTIME HEATING AND INCREASING LOW LEVEL INSTABILITY. IN ADDITION TEMPERATURES ALOFT BEGIN TO COOL ACROSS WESTERN NEW ENGLAND WHICH WILL ENHANCE INSTABILITY. ALSO NOTED MID LEVEL LAPSE RATES BEGIN TO STEEPEN TOWARDS EVENING ACROSS THE WEST. WILL CONTINUE TO MONITOR THE POTENTIAL FOR SEVERE THUNDERSTORMS ONCE AGAIN. THE STORMS PREDICTION CENTER HAS PLACED PORTIONS OF WESTERN NEW ENGLAND IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WILL HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE 22/00Z MODELS ARE IN DECENT AGREEMENT...SO DID NOT DEVIATE MUCH FROM THEIR CONSENSUS. UPPER LEVEL FLOW TRANSITIONS FROM OUR STAGNANT PATTERN OF THE PAST FEW DAYS...TO A MORE ZONAL FLOW BY MIDWEEK. THUS...DO NOT HAVE GREAT CONFIDENCE IN THE TIMING DETAILS AFTER WEDNESDAY. ECMWF IS A BIT MORE AMPLIFIED...HENCE LESS PROGRESSIVE THAN THE GFS AND GGEM. SO LEANED MORE TOWARD THE GFS FOR THIS UPDATE. A LARGE HIGH PRESSURE OVER THE NORTH ATLANTIC WILL HELP TO SLOW DOWN A COLD FRONT TRYING TO MOVE EAST. A WEAK SURFACE WAVE MOVING NORTH FROM THE MID ATLANTIC STATES WILL ALSO HELP IN THIS REGARD. CURRENTLY THINKING THIS FRONT WILL NOT PUSH OFF THE COAST UNTIL TUESDAY...SO KEPT A CHANCE OF RAINFALL THROUGH THEN. A HIGH PRESSURE MOVES EAST FROM THE OHIO VALLEY TUESDAY NIGHT INTO WEDNESDAY...BUT SHOULD NOT LINGER LONG BEFORE HEADING TOWARD THE SOUTHEAST U.S. COAST. ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW ENGLAND LATE THURSDAY INTO THIS WEEKEND. WHILE THE TIMING IS STILL VERY UNCERTAIN...THINKING THERE WILL BE AT LEAST A CHANCE OF SHOWERS FROM TIME TO TIME THURSDAY INTO SATURDAY. LATEST GFS MOS GUIDANCE TEMPERATURES LOOKED VERY REASONABLE...SO USED THEM TO TREND PREVIOUS FORECAST. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... TODAY...VFR/MVFR CEILINGS AND VSBYS IN HAZE...SHOWERS AND SCATTERED TSTMS ESPECIALLY WESTERN TERMINALS. TSRA MAY CONTAIN GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. TONIGHT...MVFR IN LEFTOVER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY DURING THE EVENING. LOW CLOUDS...FOG PATCHES REDEVELOP. AREAS OF IFR CEILINGS REDEVELOPING ACROSS THE SOUTHERN TERMINALS DURING THE EVENING...THEN NORTHERN TERMINALS AFTER MIDNIGHT. MONDAY...MORNING IFR CONDITIONS IMPROVE TO MVFR AWAY FROM THE SOUTH COAST. SCT SHRA AND TSRA REDEVELOP DURING THE AFTERNOON ESPECIALLY WESTERN TERMINALS. TSRA MAY BE SEVERE. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MONDAY NIGHT INTO TUESDAY...MVFR CONDITIONS PROBABLE IN SCATTERED SHOWERS AND TSTMS....VFR ELSEWHERE. TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY. THURSDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING SHOWERS. && .MARINE... TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA SEAS WERE UNDERCUT SLIGHTLY GIVEN THE INVERSION. MONDAY...A SMALL CRAFT ADVISORY COULD BE NECESSARY DUE TO INCREASING SOUTH SWELL APPROACHING 5 FT ALONG THE SOUTH COAST. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE OUTER SOUTH COASTAL WATERS SOMETIME MONDAY NIGHT INTO TUESDAY... AND LINGER INTO THURSDAY. OTHERWISE...RELATIVELY TRANQUIL BOATING CONDITIONS /AS FAR AS WINDS AND SEAS GO/ ARE EXPECTED DURING THIS PERIOD. HOWEVER...THERE WILL PROBABLY BE QUITE A BIT OF SHOWER AND THUNDERSTORM ACTIVITY AROUND MONDAY NIGHT THROUGH EARLY TUESDAY. && .HYDROLOGY... QPF AMOUNTS THROUGH EARLY MONDAY EXPECTED TO RANGE FROM 0.25 TO 0.75 INCH...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS. MAIN CONCERN WILL BE FOR SOME URBAN AND POOR DRAINAGE FLOODING GIVEN LOCALLY HEAVY DOWNPOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK NEAR TERM...KJC SHORT TERM...STRAUSS LONG TERM...BELK AVIATION...BELK/STRAUSS MARINE...BELK/STRAUSS HYDROLOGY...STRAUSS
Hazardous weather outlook, Jun 22, 5:18 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 518 AM EDT SUN JUN 22 2008 CTZ002>004-MAZ002>005-008>013-017-026-NHZ011-012-015-RIZ001>004-006- 230930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- 518 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL AND WESTERN MASSACHUSETTS...EASTERN MASSACHUSETTS WEST OF I-95... SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND WEST OF NARRAGANSETT BAY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR LATER TODAY INTO TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND OR LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN SOME URBAN AND POOR DRAINAGE FLOODING. LIGHTNING IS ALSO A RISK WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO TUESDAY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE AS WELL... ESPECIALLY MONDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MAZ006-007-014>016-018>024-RIZ005-007-008-230930- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI- 518 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS EAST OF I-95...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS... RHODE ISLAND EAST OF NARRAGANSETT BAY AND BLOCK ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR LATER TODAY INTO TONIGHT. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN SOME URBAN AND POOR DRAINAGE FLOODING. LIGHTNING IS A RISK WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-254-255-230930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 518 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER TODAY INTO TONIGHT. LIGHTNING IS A RISK WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 22, 12:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1243 PM EDT SUN JUN 22 2008 MAZ002>004-NHZ011-015-221745- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA- 1243 PM EDT SUN JUN 22 2008 AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER DEERFIELD...OR ABOUT 4 MILES SOUTH OF GREENFIELD...MOVING NORTHEAST AT 24 MPH. THE THUNDERSTORM WILL BE NEAR...GILL AND WENDELL BY 100 PM EDT... ERVING BY 110 PM EDT...WARWICK AND NORTHFIELD BY 120 PM EDT... RICHMOND AND WINCHESTER BY 130 PM EDT...FITZWILLIAM AND TROY BY 150 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 22, 1:10 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 110 PM EDT SUN JUN 22 2008 MAZ002>004-NHZ011-015-221815- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA- 110 PM EDT SUN JUN 22 2008 AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 6 MILES WEST OF CHESTERFIELD TO WENDELL...OR ALONG A LINE EXTENDING FROM BRATTLEBORO TO 11 MILES EAST OF GREENFIELD...MOVING NORTHEAST AT 46 MPH. THUNDERSTORMS WILL BE NEAR...WINCHESTER...WESTMORELAND...CHESTERFIELD AND WARWICK BY 120 PM EDT...WALPOLE...SWANZEY...SURRY AND RICHMOND BY 130 PM EDT...ALSTEAD AND JAFFREY BY 140 PM EDT. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 22, 1:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 123 PM EDT SUN JUN 22 2008 CTZ002-003-MAZ003-004-008-010>012-221830- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN HAMPSHIRE MA- 123 PM EDT SUN JUN 22 2008 AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF SUFFIELD TO 4 MILES SOUTH OF MONSON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WINDSOR LOCKS TO 13 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTH AT 37 MPH. THUNDERSTORMS WILL BE NEAR...WEST SPRINGFIELD AND WILBRAHAM BY 130 PM EDT...HOLYOKE AND BROOKFIELD BY 140 PM EDT...SOUTH HADLEY AND NORTH BROOKFIELD BY 150 PM EDT...AMHERST AND HADLEY BY 200 PM EDT...PELHAM AND BARRE BY 210 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 22, 1:24 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 124 PM EDT SUN JUN 22 2008 MAZ004>006-012-014-026-NHZ011-012-015-221830- CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- 124 PM EDT SUN JUN 22 2008 AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM WESTON TO 3 MILES SOUTH OF OAKHAM...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF WALTHAM TO 12 MILES WEST OF WORCESTER...MOVING NORTH AT 32 MPH. THUNDERSTORMS WILL BE NEAR...LINCOLN AND WALTHAM BY 130 PM EDT... BEDFORD AND STERLING BY 140 PM EDT...BILLERICA AND TEWKSBURY BY 150 PM EDT...LOWELL AND DRACUT BY 200 PM EDT...PELHAM AND NASHUA BY 210 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Local storm report, Jun 22, 1:26 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM LIGHTNING DEERFIELD 42.55N 72.60W
06/22/2008 FRANKLIN MA TRAINED SPOTTER
WIRES DOWN ON RIVER RD
1259 PM LIGHTNING HINGHAM 42.24N 70.89W
06/22/2008 PLYMOUTH MA TRAINED SPOTTER
WIRES DOWN ON CANTERBERRY ST
0120 PM LIGHTNING GREENFIELD 42.59N 72.60W
06/22/2008 FRANKLIN MA AMATEUR RADIO
POWER OUT AND TREES DOWN ON WISDOM WAY
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 47 min |
| Jun 22, 2:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 22, 2:53 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jun 22, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 37 min |
| Jun 22, 4:07 PM EDT | Areal Flood Advisory | BOX | Franklin | 113 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.